Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can taking Azithromycin and Cefixime cause itching on the face and scalp?

Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1605 Questions

default
Posted on Thu, 26 Apr 2018 in Medicines and Side Effects
Question: I took azithacyn and cefixime a week ago for a possible infection, I am taking zeta and rosuvastatin every evening. The last few days my face and scalp have become very itchy ( feels like something crawling on me), do think there is a reaction to the mix of medication??

Thanks
doctor
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Possible fungal infection as a side effect from antibiotics.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

Both cefixime and azithacyn are antibiotics and cause fungal infections as a side effect. And fungal infection causes itchiness. So, I don't think it is a reaction of the combination of medicines.

You could take Fluconazole 150mg, 1 tb/day for 3 days. If not better, then I would advise seeing a local dermatologist, who can examine you and decide if you need a shampoo, or a treatment with higher dose that the one recommended above.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Rosuvastatin

doctor1 MD

My husband found bloodclots in his urine yesterday. He has some dull pain in his lower abdomen. He is 64 and takes rosuvastatin teva for a number of years. He is very worried and intends to go see his GP after the weekend. This morning his urine was clear. Please advise.

doctor1 MD

I m 59 years old and had undergone heart bypass one year ago

With blood flow medicine, aspirin and crestor taken, test show i have cpk raised to 226 three months later and to 550 six months later.



I understand this shows some form of muscle damage. Cardiologist says that it is ok, only when it reaches 1000 will it cause some concern. normal tests such as cholestrol, LDL, HDL , liver function(ALT, AST) are ok.



Is there measure to ensure that cpk is restored to normal. Can any nutritional supplements such as COQ10, omega 3, ALA, as well as controlled dieting and exercises ( on a treadmill, skipping) help.? i have stopped taking crestor for about three weeks now.



Doctor, thanks for your advice and hope to receive your reply



Regards

Francis







doctor1 MD

I did ultrasound , doctor found few cholesterol polyps in gallbladder and fatty acids in liver . So as per him it is not dangerous. Only thing I need to change my life style and maintain a proper diet. I want to check know more about my condition....

doctor1 MD

Hi, I have a patient that was recently diagnosed with Esophageal CA. He is a young, otherwise healthy man. Prior to this diagnosis, the only medication he was taking was Crestor, he is convinced it caused his Cancer.My question is, is there any research done to support that Crestor is a Cancer causing drug?

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I have random bouts of diarrhea or loose stools weekly, and now for the past 3 days. I am also experiencing itchy very small bumps that come out of nowhere and are in random locations. I have also experienced dizziness or loss of balance off and on for years. I am 64, am 30 lbs overweight at 5'5" tall. I also wake w a variety of stiffness or aches including feet. I have been to doctors repeatedly. No major problems. On low dose meds for borderline high blood pressure and crestor for borderline cholesterol. I eat very well and work out often. I am tired of not feeling right.